Aa
Aa
A
A
A
Close
Avatar universal

Withdrawal relapse? Questions, please help; if you can.

So it's been about two weeks since I have taken an opiate. And I know that I said I don't want to take them ever again. It's been great since I quit, I learned a lot and don't want to go through withdrawals ever again! I really don't want to be reliant on these opiates anymore... But yesterday I went to the gym (yes I started yippeee) and went on the eliptical for 30 minutes.  I figured the pressure building up in my back was purely due to my lack of exercise and weak muscles. So I continued for the duration of 30 minutes (the pressure/pain started about 3-4 minutes into it)... And my facets are very close together and my flavum has pressure on it and L5-S1 are fusing (via doctor MRI). So I woke up today in intolerable pain, It hurt so bad... so I opted not to take the opiates for several hours, but I finally gave in (I tooke 15mg of oxycodone) and I feel great the pain is gone, and I feel more euphoria than I did before I quit on 15mg. Will this put me back to square one? I mean I won't take them again if I don't need to, I just really was in incredible pain.

shed some light on me... I hope I won't go through withdrawals again...

PS: I am getting a cortisone shot in a couple of weeks on my shoulder and back! yes! so hopefully that will help...
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
When my back would go out no amount of pain med helped it L5 and L4 compressed.. The fact it took away all the pain may be an indicator may be an advil or Motrin 800 would have done the job without the Euphoria ? It is a dangerous game we play with ourselves when we leave pain med in the house so soon after detox.. I hope the shots help you.. As for wd not  square one physical but maybe mentally.. Be careful and I wish you well... lesa
Helpful - 0
Avatar universal
can't say for sure but i do know 1is 1000 to many for an addict good luck
Helpful - 0
Avatar universal
Hi.

Of course you felt more of a high then you did when you were using every day.  Your tolerance has gone down.  be very very careful with using right now!  Enjoying the buzz is a HUGE temptation for you to use again, probably just as much as your wanting to be pain free.  it is sooooo easy to relapse.  I have relapsed twice since stopping in august.  It starts for me with having a bad day, physically or emotionally or both, and that little voice says, "if you just use this once it won't set you back.  and you'll feel sooo much better!"  that is BS.  if you know you are an addict (which i am assuming you do since you wanted to give up the pills) then you also must know that you are incapable of using "once in a while".  as soon as i used again the only thing i could think about for a whole week was using again, even though i felt guilty and terrible about myself.  if you really want to stay clean you have to look into different ways of dealing with your pain.  the cortisone shot will be a temporary relief.  have you tried yoga, acupuncture, massage?  also, don't overdo it at the gym.  if you start to feel pain you should stop, don't try to push through it.  i don't think you will have any withdrawal from just using once, but believe me you WILL have to go through it again if you are not careful, so seriously weigh your options.

all the best to you,
Kova
Helpful - 0
Avatar universal
Thanks everyone! Kova, I will seek out alternative methods of relief, I just needed to get to school and I have a long day, that is why I took the 15mg. I am going to seek alternatives. Accupuncture seems like it would be interesting. I don't want to relapse and I won't take these on a daily basis... Thanks again, I do hope the shots help!

PharmToBe
Helpful - 0
699217 tn?1323438700
have you ever had cortisone shots?  I used to have them monthly in my neck, and elbows.  They actually do help after a day or two but the day after alot of people are really really sore!!  Keep that in mind when you go to get them okay?  Not saying this is everyone, but I could hardly move the next day, so try to take it easy the day you get it and the next day too.  Don't be too hard on yourself.  You are doing good! :)
Helpful - 0
Avatar universal
Thanks. I will keep that in mind... I just don't want to go through that again, but I felt like if I was to take these they would help; and they did. I will only take them as needed (if really needed) and hopefully I won't have to once I get the cortisone shot(s).
Helpful - 0
372416 tn?1242665752
You won't go through withdrawals again with taking just one.  Can you keep it like that?  Taking just 1?

I detoxed 11 months ago.  I've taken a lortab here and there when I've abused my back...like during hurricane season...all the work you have to do to prepare for the storm.  

The most I've taken in a day since detox is 2.  I don't have a script anymore, so have to ask someone for 1 or 2.  I do get relief that nothing else will give.

Muscle relaxers give me relief, but also knock me out, so that's not an option when I have to work.  I also continue to get cortisone shots periodically.

But back to your question, no you won't withdraw again.
Helpful - 0
536882 tn?1225512859
Not back to square one from a physical standpoint, but really think about excuses we create to use.  If you continue to tell yourself....I need to work out, but then I need to take pain meds to do it......I did it last time without abusing them so I can do  it again.....Its all part of the addiction game.  If you get back pain when you work out, find another exercise routine.  Try swimming instead?  A one time use isn't going to lead you back into w/d, but eventually you'll be back where you were and wondering how you relapsed.
Helpful - 0
536882 tn?1225512859
how many times did i tell myself.....i'm not going to take more than I need?    Hmmm too many times.  Stop making excuses and get honest with yourself.  School,......a long day....... I won't take more than I need.....  believe me, I've been where you are many many many times.  There will always be an excuse to use.  You better get rid of any other pills you have immediately.
Helpful - 0
401095 tn?1351391770
the type of pain u r talking about is not relieved as a rule by low opiate doses...check ur brain...psychological addiction is way worse than physical addiction...no u wont have to start all over physically,,mentally this is definitely a set back...sounds as if u have convinced urself that the oxy solves all when in fact it only skews pain signals to ur brain and it doesnt actually have any true direct pain relief...advil does..rest does..ice does..heat does...narcs just make u not care so much...take a look at what u r doing and what ur goals r....if it wasnt a true problem for u then none are here to convince u to live in pain if the drugs were not causing u misery...15 mg of oxy wouldnt touch my fusion nor my ruptured disc...150 mg would maybe..so then what?  perhaps u r a lucky one whose tolerence never grows?
Helpful - 0
677105 tn?1226274313
Have you rethought your career choice?  Seems like you might want to.  That would be awful hard for me.  I had to quit being a registered nurse because of being around all the available pills....just sayin....
Helpful - 0
Avatar universal
I was clean five days n relapse on h just two bags will I have bad withdrawals
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.